Alert archive / North Dakota / High Wind Warnings in 2025

High Wind Warning 7, NWS Grand Forks, ND

December 17, 2025Wilkin County, Minnesota; Ransom County, Richland County, Sargent County, North Dakota

NWS Grand Forks, ND issued this high wind warning at Dec 17, 2025, 12:51 PM CST for Wilkin County, Minnesota; Ransom County, Richland County, Sargent County, North Dakota. It took effect at Dec 18, 2025, 3:00 AM CST. It was in force for 15 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2025, 12:51 PM CST (18:51 UTC)
In effect from
Dec 18, 2025, 3:00 AM CST
Expired
Dec 18, 2025, 6:00 PM CST
In force
15 hr
Issued by
NWS Grand Forks, ND

Counties Wilkin County, MN, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 8:05 AM CSTNON-TSTM WND GST 422 Ssw Barrie, NDMesonet station 322589 Ekre ND NDAWN.
Dec 18, 8:49 AM CSTNON-TSTM WND GST 455 N Mcleod, NDMesonet station SNGN8 Lisbon ND 18 E.
Dec 18, 9:19 AM CSTNON-TSTM WND GST 552 E Wolverton, MNNDAWN Wolverton 2E 10m wind.
Dec 18, 10:10 AM CSTNON-TSTM WND GST 472 Wnw Lisbon, NDMesonet station 325239 Lisbon ND NDAWN.
Dec 18, 10:35 AM CSTNON-TSTM WND GST 611 Ssw Wahpeton, NDAWOS station KBWP Wahpeton AP ND.
Dec 18, 11:37 AM CSTNON-TSTM WND GST 531 S Milnor, NDNDAWN Milnor 1S 10m wind.
Dec 18, 11:55 AM CSTNON-TSTM WND GST 561 Se Gwinner, NDAWOS station KGWR Gwinner AP ND.
Dec 18, 12:00 PM CSTNON-TSTM WND GST 543 Se Campbell, MNMesonet station 211245 Campbell MN NDAWN.
Dec 18, 12:05 PM CSTNON-TSTM WND GST 525 Ne Dwight, NDMesonet station 329109 Wahpeton ND NDAWN.
Dec 18, 12:10 PM CSTNON-TSTM WND GST 472 Wsw Brampton, NDMesonet station 323117 Brampton ND NDAWN.
Dec 18, 12:15 PM CSTNON-TSTM WND GST 553 Nnw Kent, MNMesonet station MN135 Kent MN DOT.
Dec 18, 12:15 PM CSTNON-TSTM WND GST 601 N Rothsay, MNMesonet station MN014 Rothsay MN DOT.
Dec 18, 12:20 PM CSTNON-TSTM WND GST 572 W Tenney, MNMesonet station MN054 Tenney MN DOT.
Dec 18, 1:02 PM CSTNON-TSTM WND GST 533 Sw Mooreton, NDNDAWN Mooreton 3SW 10m wind.
Dec 18, 1:20 PM CSTNON-TSTM WND GST 463 Ssw Mooreton, NDMesonet station 329709 Mooreton ND NDAWN.
Dec 18, 1:20 PM CSTNON-TSTM WND GST 463 Ssw Mooreton, NDMesonet station 329709 Mooreton ND NDAWN.
Dec 18, 1:20 PM CSTNON-TSTM WND GST 573 Nnw Kent, MNMesonet station MN135 Kent MN DOT.
Dec 18, 1:20 PM CSTNON-TSTM WND GST 573 Nnw Kent, MNMesonet station MN135 Kent MN DOT.
Dec 18, 1:44 PM CSTNON-TSTM WND GST 582 W Rothsay, MNNDAWN Rothsay 2W 10m wind.
Dec 18, 2:00 PM CSTBLIZZARD4 Nnw Great Bend, ND*** 2 INJ *** North Dakota Highway Patrol reported via social media a five-vehicle crash occurred on I-29 near mile marker 19 during near whiteout conditions. Initial fender-bender crashes occurred on the shoulder. While first responders were working to reach

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
448 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS73 KFGF 171851
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1251 PM CST Wed Dec 17 2025

MNZ029-NDZ049-052-053-180300-
/O.NEW.KFGF.HW.W.0007.251218T0900Z-251219T0000Z/
Wilkin-Ransom-Sargent-Richland-
Including the cities of Wahpeton, Gwinner, Lisbon, Forman, and
Breckenridge
1251 PM CST Wed Dec 17 2025

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Minnesota, Wilkin County. In North Dakota, Ransom, 
  Richland, and Sargent Counties.

* WHEN...From 3 AM to 6 PM CST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MNZ001-002-004-005-007-008-013>015-NDZ006>008-014>016-026-027-030-
054-180300-
/O.NEW.KFGF.CW.Y.0022.251218T1200Z-251219T0000Z/
West Polk-Norman-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Traill-Western Walsh-
Including the cities of Halstad, Drayton, Grand Forks, Mayville,
Cando, Fosston, Crookston, Hallock, Lankin, Middle River,
Newfolden, Leeds, Devils Lake, Ada, Warren, Cavalier, Thief River
Falls, Michigan, Hillsboro, East Grand Forks, Langdon, Red Lake
Falls, Grafton, and Roseau
1251 PM CST Wed Dec 17 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

* WHAT...Very cold wind chills as low as 36 below expected.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...The dangerously cold wind chills as low as 35 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Perroux
5 follow-up statements
656 
WWUS73 KFGF 180632
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1232 AM CST Thu Dec 18 2025

MNZ029-NDZ049-052-053-181445-
/O.CON.KFGF.HW.W.0007.251218T0900Z-251219T0000Z/
Wilkin-Ransom-Sargent-Richland-
Including the cities of Breckenridge, Wahpeton, Forman, Lisbon,
and Gwinner
1232 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Minnesota, Wilkin County. In North Dakota, Ransom, 
  Richland, and Sargent Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MNZ001-002-004-005-007-008-013>015-NDZ006>008-014>016-026-027-030-
054-181445-
/O.CON.KFGF.CW.Y.0022.251218T1200Z-251219T0000Z/
West Polk-Norman-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Traill-Western Walsh-
Including the cities of Crookston, Grafton, Michigan, Roseau,
Devils Lake, Cando, Lankin, Grand Forks, Newfolden, Halstad,
Hillsboro, Middle River, Mayville, Hallock, Cavalier, Langdon,
Fosston, Red Lake Falls, East Grand Forks, Warren, Ada, Drayton,
Thief River Falls, and Leeds
1232 AM CST Thu Dec 18 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 
6 PM CST THIS EVENING...

* WHAT...Very cold wind chills as low as 39 below expected.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...The dangerously cold wind chills as low as 40 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CJ
526 
WWUS73 KFGF 181028
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
428 AM CST Thu Dec 18 2025

MNZ029-NDZ049-052-053-181830-
/O.CON.KFGF.HW.W.0007.000000T0000Z-251219T0000Z/
Wilkin-Ransom-Sargent-Richland-
Including the cities of Forman, Lisbon, Wahpeton, Breckenridge,
and Gwinner
428 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...In Minnesota, Wilkin County. In North Dakota, Ransom, 
  Richland, and Sargent Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MNZ001-002-004-005-007-008-013>015-NDZ006>008-014>016-026-027-030-
054-181830-
/O.CON.KFGF.CW.Y.0022.251218T1200Z-251219T0000Z/
West Polk-Norman-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Traill-Western Walsh-
Including the cities of Devils Lake, Roseau, Cando, Langdon,
Mayville, Hillsboro, Newfolden, Michigan, Leeds, East Grand
Forks, Middle River, Hallock, Warren, Thief River Falls, Fosston,
Cavalier, Drayton, Grand Forks, Ada, Crookston, Lankin, Grafton,
Halstad, and Red Lake Falls
428 AM CST Thu Dec 18 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Very cold wind chills as low as 37 below expected.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...The dangerously cold wind chills as low as 35 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Riddle
241 
WWUS73 KFGF 181746
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1146 AM CST Thu Dec 18 2025

MNZ029-NDZ049-052-053-190000-
/O.CON.KFGF.HW.W.0007.000000T0000Z-251219T0000Z/
Wilkin-Ransom-Sargent-Richland-
Including the cities of Gwinner, Forman, Lisbon, Breckenridge,
and Wahpeton
1146 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...In Minnesota, Wilkin County. In North Dakota, Ransom, 
  Richland, and Sargent Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MNZ001-002-004-005-007-008-013>015-NDZ006>008-014>016-026-027-030-
054-190000-
/O.CON.KFGF.CW.Y.0022.000000T0000Z-251219T0000Z/
West Polk-Norman-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Traill-Western Walsh-
Including the cities of Cando, Lankin, Middle River, Crookston,
Drayton, Fosston, Thief River Falls, Newfolden, Hillsboro,
Langdon, Hallock, Mayville, Red Lake Falls, Michigan, Grafton,
East Grand Forks, Warren, Grand Forks, Roseau, Leeds, Ada,
Cavalier, Halstad, and Devils Lake
1146 AM CST Thu Dec 18 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* WHAT...Very cold wind chills as low as 35 below.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...The dangerously cold wind chills as low as 35 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

JR
639 
WWUS73 KFGF 182056
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
256 PM CST Thu Dec 18 2025

MNZ029-NDZ049-052-053-190000-
/O.CON.KFGF.HW.W.0007.000000T0000Z-251219T0000Z/
Wilkin-Ransom-Sargent-Richland-
Including the cities of Gwinner, Forman, Lisbon, Breckenridge,
and Wahpeton
256 PM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...In Minnesota, Wilkin County. In North Dakota, Ransom, 
  Richland, and Sargent Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MNZ001-002-004-005-007-008-013>015-NDZ006>008-014>016-026-027-030-
054-190500-
/O.EXT.KFGF.CW.Y.0022.000000T0000Z-251219T1800Z/
West Polk-Norman-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Traill-Western Walsh-
Including the cities of Cando, Lankin, Middle River, Crookston,
Drayton, Fosston, Thief River Falls, Newfolden, Hillsboro,
Langdon, Hallock, Mayville, Red Lake Falls, Michigan, Grafton,
East Grand Forks, Warren, Grand Forks, Roseau, Leeds, Ada,
Cavalier, Halstad, and Devils Lake
256 PM CST Thu Dec 18 2025

...COLD WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Very cold wind chills as low as 37 below.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...Until noon CST Friday.

* IMPACTS...The dangerously cold wind chills as low as 35 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

JR
950 
WWUS73 KFGF 182357
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
557 PM CST Thu Dec 18 2025

MNZ029-NDZ049-052-053-190100-
/O.EXP.KFGF.HW.W.0007.000000T0000Z-251219T0000Z/
Wilkin-Ransom-Sargent-Richland-
Including the cities of Breckenridge, Forman, Wahpeton, Lisbon,
and Gwinner
557 PM CST Thu Dec 18 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

$$

MNZ001-002-004-005-007-008-013>015-NDZ006>008-014>016-026-027-030-
054-190800-
/O.CON.KFGF.CW.Y.0022.000000T0000Z-251219T1800Z/
West Polk-Norman-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Traill-Western Walsh-
Including the cities of Hallock, Hillsboro, Newfolden, Cando,
Devils Lake, Fosston, Mayville, Middle River, Cavalier, Ada,
Roseau, Langdon, Drayton, East Grand Forks, Leeds, Halstad,
Michigan, Red Lake Falls, Lankin, Warren, Crookston, Grand Forks,
Grafton, and Thief River Falls
557 PM CST Thu Dec 18 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Very cold wind chills as low as 38 below.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...Until noon CST Friday.

* IMPACTS...The dangerously cold wind chills as low as 40 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this high wind warning went out at Dec 17, 11:11 AM CST, 1 hour 40 minutes earlier. Its key messages:

  • A strong winter storm will impact the region Wednesday night through Thursday. There is a high chance of blizzard conditions in the northern half of the Red River Valley and northeastern North Dakota and a medium chance for blizzard conditions in southeastern North Dakota and southern Red River Valley. The probability of blizzard conditions will be driven by coverage of falling snow.
  • High winds are expected to develop regardless of snowfall. Gusts as high as 70 mph are possible from Wednesday night through Thursday.
Area forecast discussion, Dec 17, 11:11 AM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1111 AM CST Wed Dec 17 2025

.KEY MESSAGES...

- A strong winter storm will impact the region Wednesday night
  through Thursday. There is a high chance of blizzard
  conditions in the northern half of the Red River Valley and
  northeastern North Dakota and a medium chance for blizzard
  conditions in southeastern North Dakota and southern Red River
  Valley. The probability of blizzard conditions will be driven
  by coverage of falling snow.

- High winds are expected to develop regardless of snowfall.
  Gusts as high as 70 mph are possible from Wednesday night
  through Thursday.

&&

.UPDATE...
Issued at 951 AM CST Wed Dec 17 2025

Partly to mostly cloudy skies continue this morning with warm
air advection increasing. As thermal ridging pushes eastward,
expect temperatures to continue to increase with increasing
southerly winds. Weather impacts will remain minimal for the day
today.

UPDATE
Issued at 701 AM CST Wed Dec 17 2025

Skies clear at 12z over northwest and west central with a few
clouds in eastern ND. Main advance of clouds was along the
ND/Manitoba border with high clouds moving east in advance of
next system. Tweeked sky cover a bit for aviation, otherwise no
changes needed.

&&

.DISCUSSION...
Issued at 328 AM CST Wed Dec 17 2025

...Synopsis...

Sfc high pressure is over northwest MN at 09z and moving
southeast, with light south winds over eastern ND. Warm
advection will occur today sfc-700 mb ahead of next system with
temps by late today reaching into the 30s, with around 40 near
South Dakota border. South winds increasing as well into the
15-30 mph range within the Red River valley this afternoon.
Warm advection precipitation chances are mostly north of the
International border but some 20-40 pops are in the forecast for
parts of far northwest MN, Mainly Roseau and Warroad to Baudette
where better saturation and strongest warm advection is located
this aftn 18z-21z Wed period. Ptype would suggest mix of
freezing rain/snow, though light amounts, and with lower end
chance pops will not do any advisory at this time.

So what about Wed night into Thursday. Extensive digging in
model data suggests a trend from 00z and incoming 06z model data
of a consensus with a more northern low as it moves east or re-
develops east tonight. Looks like sfc low will be near or just
south of Regina SK at 00z Thu with a re-development of the low
Grafton ND area 06z Thu period. This location and timing will
keep most of the forecast area except far northwest in the
milder airmass and likely above freezing temps thru 06z Thu.
Also dry slot so some risk of drizzle as well. Pops for evening
rain showers are present as well, with rain amounts up to 0.10
possible. Sfc low moves east thru TVF at 09z and then to near
Bemidji by 12z Thu. Timing of this is a bit slower in bringing
an arctic cold front south with indications of the front passing
thru Grand Forks area 08z-09z and reaching Fargo just before
12z Thu. So impacts from winds and falliing snow reach far
northern fcst area 06z-09z then reach far south towaard 12z.
Question in regards to falling snowfall and intensity especially
in southeast ND and west central MN...and this remains the most
uncertain aspect of the forecast. A few inches of snow seems
very likely Cooperstown-Hillsboro-Ada area north and this
falling in the zone of north winds. Speaking of winds, best
mixing appears 09z-15z north and 12-18z south where north winds
may gust to 60 mph within the Red River valley. So with these
winds will not take much falling snow to reach blizzard criteria
with less than 1/4 vsby and it should last 4-6 hours. Into the
trees, less wind but still enough snow and gusty winds for
potential warning imapcts east of the Red River valley and north
of Hwy 2, this again is mostly 12z-18z period Thursday.

The warmth on Wednesday did a huge number on the current snow
pack out there and with it re-freezing it isnt going to budge so
any vsby issues will have to related to falling snow at time of
wind or having enough new snow to blow once it stops snowing.

No changes to the winter storm watch, and dayshift crew will
exmaine data and handle webinars, DSS, and issuance of any new
products.

Friday will see another wave move east from Alberta into
southern Canada....reaching Manitoba Friday afternoon. Warm
advection band of light snow anticipated with this. At this time
snow amounts with this Friday system is not anticipated to be
enough for any advisory.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1107 AM CST Wed Dec 17 2025

VFR conditions will prevail for the first 6 hours of the TAF
period with gusty southerly winds through the day today. A
strong low level jet will develop and cause wind shear this
afternoon from the southwest, eventually becoming westerly
through the evening.

Rain will shift east through the evening and overnight hours,
with winds eventually becoming westerly behind it. This will
coincide with a reduction in ceilings to MVFR/IFR across much of
the region.

A brief break in precipitation should coincide with a brief rise
to high end MVFR to VFR conditions. However, conditions will
rapidly deteriorate after this break. Snow and very strong
northwesterly winds will develop across the region. GFK/FAR/DVL
are likely to see gusts exceeding 50 knots at times, with weaker
but still strong gusts exceeding 40 knots expected further east.
Snow will accompany these strong winds to create 1/4SM
prevailing visibilities at FAR/GFK/TVF/DVL with MVFR to IFR
visibilities expected also at BJI. This will last through the
end of the TAF period alongside widespread IFR ceilings (to
possibly LIFR as well).

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Storm Watch from late tonight through Thursday
     afternoon for NDZ006>008-014>016-024-026>030-038-039-049-
     052>054.
MN...Winter Storm Watch from late tonight through Thursday
     afternoon for MNZ001>009-013>016-029.

&&

UPDATE...Perroux/Riddle
DISCUSSION...Riddle
AVIATION...Perroux
Hazardous weather outlook, Dec 17, 7:12 AM CST, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
712 AM CST Wed Dec 17 2025

MNZ001>009-013>016-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-181315-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-Wilkin-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-
Barnes-Cass-Ransom-Sargent-Richland-Western Walsh-
712 AM CST Wed Dec 17 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Snow chances and winds increasing after midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A strong winter storm will impact the region Wednesday night
through Thursday. There is a high chance of blizzard
conditions in the northern half of the Red River Valley and
northeastern North Dakota and a medium chance for blizzard
conditions in southeastern North Dakota and southern Red River
Valley. The probability of blizzard conditions will be driven
by coverage of falling snow.

High winds are expected to develop regardless of snowfall.
Gusts as high as 70 mph are possible from Wednesday night
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

MNZ017-022>024-027-028-030>032-040-181315-
South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-
East Becker-West Otter Tail-East Otter Tail-Wadena-Grant-
712 AM CST Wed Dec 17 2025

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A strong winter storm will impact the region Wednesday night
through Thursday. The highest winds and greatest chance for winter
storm or blizzard impacts are over the Red River Valley,
however minor winter impacts and gusty winds may still cause
travel difficulties over parts of west central Minnesota.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 12:51 PM CSTCold Weather AdvisoryFGFKittson, Marshall, Norman, Pennington, Polk, Red Lake and 1 more47 hr
Dec 17, 12:56 PM CSTBlizzard WarningFGFClay, Kittson, Marshall, Norman, Otter Tail, Pennington and 4 more29 hr
Dec 17, 12:56 PM CSTWinter Storm WarningFGFBeltrami, Lake of the Woods29 hr
Dec 17, 12:56 PM CSTWinter Weather AdvisoryFGFBecker, Beltrami, Clearwater, Grant, Hubbard, Mahnomen and 3 more29 hr

Nearby

High Wind Warnings in North Dakota, 2025High Wind Warnings in Minnesota, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.